MAUDE Adverse Event Report: BLACK FOREST MEDICAL GMBH DORO® SKULL CLAMP; DORO® QR3 SKULL CLAMP

BLACK FOREST MEDICAL GMBH DORO® SKULL CLAMP; DORO® QR3 SKULL CLAMP
Model Number 1001.001
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 01/14/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Customer informed us on january 14 that one of our products was involved in an incident that resulted in a laceration.
 
Additional Manufacturer Narrative
The investigation carried out in this case did not reveal any deviations from the specification.However, with the clamp not lubricated (non-use scenario), a "tooth-on-tooth" position could be reproduced under correspondingly extreme conditions, which, however, could not go undetected based on the safety check specified in the product instructions for use after skull fixation.This condition may occur if the unlubricated or insufficiently lubricated arms of the product become jammed after clamping the patient's skull.This unfavorable condition can be detected by checking the quick-release button on the underside of the fixed arm of the skull clamp, as it does not lie (completely) flat against the underside in such a tooth-to-tooth position.Based on the description of the incident, it cannot be excluded that this condition was the cause of the subsequent slippage (jamming of the tilted arm's teeth).In the context of this complaint correspondence, the customer is advised of the relevant ifu specifications regarding proper lubrication and relevant safety checks.Furthermore, from our experience, pinning technique plays a significant role in slippage during skull fixation, so it cannot be excluded that the pinning of the patient's skull may not have been optimal as described in the instruction manual: "adjust the skull clamp to the width of the patient's head in the manner that the two skull pins in the rocker arm are equidistant from the centerline of the head and the single skull pin at the extension assembly is in line with this centerline.".

Brand Name
DORO® SKULL CLAMP
Common Device Name
DORO® QR3 SKULL CLAMP
Manufacturer (Section D)
BLACK FOREST MEDICAL GMBH
boetzinger strasse 86
freiburg im breisgau, baden-wuerttemberg 79111
GM  79111
Manufacturer (Section G)
BLACK FOREST MEDICAL GMBH
boetzinger strasse 86
freiburg im breisgau, baden-wuerttemberg 79111
GM   79111
Manufacturer Contact
nicholas preissler
boetzinger strasse 86
freiburg im breisgau, baden-wuerttemberg 79111
GM   79111
MDR Report Key24332796
Report Number3003923584-2026-00004
Device Sequence Number5018834
Product Code HBL
UDI-Device Identifier04250435506196
UDI-Public04250435506196
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K203505
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1001.001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2026
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2026
Initial Report FDA Received Date02/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown